Thunderstorm Wind, Washington
- When
- June 22, 3:20 PM EST
- Where
- Washington County, Abingdon
- Crop damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -81.967
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 2:15 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT FRI JUN 22 2001 FORECAST PROBLEM WITH PRECIPITATION EARLY TONIGHT. FRONTAL POSITION DIFFICULT TO FIND AS LOW LEVELS CURRENTLY MIXED AROUND BY RECENT CONVECTION. AS IS OFTEN THE CASE THE WIND SHIFT IS LEAP FROGGING E TN VALLEY WHILE PRESSURE FALLS ARE OCCURRING EAST OF THE MOUNTAINS. FRONTAL ZONE AND TROUGHING ALOFT TILTS BACK TO THE WEST TO AXIS OF TROUGH AROUND W TN. MODELS ARE IN GOOD AGREEMENT BRINGING IN GOOD LAYER DRYING ESPECIALLY SW PART. AM CONCERNED ABOUT WESTWARD SLOPE OF TROUGHING AND WITH THE BACKING MID LEVEL WINDS. HOWEVER ISENTROPIC SURFACES DO NOT SHOW MUCH UPGLIDE. ALSO DECENT POT VORT AND LAPSE RATES MOVE OVER AREA TONIGHT. BUT SO FAR THESE FEATURES HAVE NOT BEEN STRONG ENOUGH TO LIFT UP SHOWERS TO OUR WEST SO WILL DISREGARD FOR NOW. SO FOR TONIGHT...WILL GO WITH FAIRLY LOW ON THE POPS (CLOSER TO NGM). AND WILL USE EVENING GROUP TO DEAL WITH CURRENT CONVECTION. THE TROUGH AXIS MOVES OVER MRX CWA TOMORROW. THERE IS SUFFICIENT MOISTURE AND LAPSE RATES TO SUPPORT LOW CHC/SLGT POPS NE PART MAINLY OVER ELEVATED AREAS. OTHERWISE REMAINDER OF SHORT TERM SHOWS DRY CONDITIONS WITH THICKNESS FALLS RESULTING IN TEMPS A FEW DEGREES BELOW NORMAL. CHA BA 060/081 059/082 060 17211 TYS BA 060/078 057/080 058 17311 TRI BA 060/076 055/078 056 17721 OQT BA 060/078 057/080 058 17311= .MRX... NC...NONE. TN.&..NONE. VA...NONE. SON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1023 AM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
COMPANY.
FERRELLSUMMARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1035 AM EDT FRI JUN 22 2001
...SUMMARY OF EVENT ON 06/21/01...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1 W HUNTSVILLE TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
SPOTTER.
0800 PM ROBBINS TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
DISPATCH.
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
T COMPANY.
FERRELLNCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT FRI JUN 22 2001 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...FOR SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS OF 50 MPH OR HIGHER. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO DIME TO QUARTER SIZE. SOME LOCALLY VERY HEAVY RAINS CAN BE EXPECTED... POSSIBLY UP TO 2 INCHES OR MORE...LEADING TO MINOR FLOODING OF LOW LYING AREAS. A MOIST AND UNSTABLE AIRMASS...AHEAD OF A SLOW EASTWARD MOVING COLD FRONT...WILL KEEP CONDITIONS FAVORABLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...THIS AFTERNOON AND EVENING. MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST EARLY TONIGHT...AS THE COLD FRONT MOVES THROUGH PARTS OF THE REGION. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT AGENCIES SHOULD MONITOR WEATHER DEVELOPMENTS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO THE EVENING HOURS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. GH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
159 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM PITTMAN CENTER TN 1.00 INCH HAIL
06/22/01 SEVIER QUARTER SIZE HAIL WAS
REPORTED FOR A DURATION OF
15 MINUTES BETWEEN 1235 PM
AND 1250 PM EDT. REPORTED
BY FIRE DEPARTMENT.
1240 PM 1 SE PITTMAN CENTER TN WIND DAMAGE
06/22/01 SEVIER ONE TREE DOWNED ACROSS
HIGHWAY 321. REPORTED BY
FORE DEPARTMENT.
FERRELLThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251858.